Texas, 2025

Flash Flooding and Hail in Texas, May 6, 2025

May 6, 2025 · NWS EWX · 12 events in 5 counties and zones

Thunderstorms developed along a cold front as it moved through South-Central Texas. Some of these storms produced large hail and heavy rain that led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed along a cold front as it moved through South-Central Texas. Some of these storms produced large hail and heavy rain that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 6, 8:48 AM CST, 42 minutes earlier.

Area forecast discussion, May 6, 8:48 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
948 AM CDT Tue May 6 2025

...New UPDATE...

.UPDATE...
Issued at 939 AM CDT Tue May 6 2025

We have extended the Severe Thunderstorm Watch that was previously
set to expire at 10am. This Severe Thunderstorm watch is now extended
until noon today for Bandera, Edwards, Kerr, Medina, and Real
counties.

A Tornado Watch remains in effect for the northern Hill
Country and I-35 corridor and parts of the Coastal Plains including
the cities of Llano, Burnet, Austin, Bastrop, Fredericksburg,
Georgetown, New Braunfels, San Marcos and Seguin until 4pm this
afternoon.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 134 AM CDT Tue May 6 2025

Key message:

- Rounds of strong to severe storms and heavy rains expected

An upper level low moves from New Mexico this morning out over the
central plains tonight and Wednesday. A strong shortwave moves over
our area today as a Pacific front moves across our area to around
the I-35 corridor. Showers and thunderstorms from western Texas and
Serranias del Burro are forming into clusters with high chances they
will move across our area early this morning. They should wane
around midday, then redevelop mainly east of I-35 with heating this
afternoon into early evening as the shortwave passes overhead and
the front moves east of the I-35 corridor. Strong instability, deep
layer shear and helicity, as well as steep mid level lapse rates are
ongoing and will continue through the day. As a result, strong to
severe storms are expected with both rounds of convection. Large to
very large hail and damaging wind gusts are the main threats with
isolated tornadoes possible. SPC has levels 1 to 3 of 5 risks for
severe storms. There is also a threat for heavy rains and flooding.
PWs are well above seasonal averages and there is a potential of
rains moving or stalling over the same areas for a period of time.
WPC has levels 1 to 2 of 4 risks for excessive rainfall for today.
The front stalls as the strong shortwave moves away front the area
this evening. Showers and thunderstorms will again wane later this
evening.

A weaker upper level shortwave moves over area late tonight and
Wednesday to develop scattered showers and thunderstorms over most
of our area. The convective parameters are slightly less impressive
than those ongoing keeping a possibility of strong to severe storms.
Large hail and damaging winds the main threats. Locally heavy rains
are also possible where the potential for rains to move over the
same areas for a period of time. SPC has level 1 of 5 risk for
severe storms and WPC has level 1 of 4 risk for excessive rainfall
for Wednesday.

Nearly seasonal temperatures are expected today through Wednesday.
Minimum humidities across the Rio Grande Plains and Edwards Plateau
fall into the teens and 20s each afternoon. However, fire weather
issues are not expected due to wetting rains prior to the frontal
passage and light winds of less than 10 mph after its passage.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 134 AM CDT Tue May 6 2025

Key Messages:

- Locally heavy rain possible Thursday over the Coastal Plains.

- Low to medium chance (30 to 50%) for showers and thunderstorms
late Thursday into Friday along the Rio Grande.

A quasi stationary frontal boundary will remain in place along the
Texas coast Wednesday night, keeping moist air draped along the
Coastal Plains and over South Texas before the front slowly pushes
offshore Thursday. While wind directions aloft will tend to support a
shallower moist layer with more stable air, enough moisture may be
available to support locally heavy rainfall over the Coastal Plains
Wednesday night into Thursday. The latest guidance has tended to
place the frontal boundary and heaviest corridor of frontal rains
just beyond our county warning area, but minor shifts westward could
implicate our southeasternmost counties, including Lavaca and DeWitt.

While models have had some difficulty handling the current upper
level pattern over CONUS, by Thursday a western lobe of PV should
reach the Central US. This favors a shortwave approaching our area
sometime Thursday, and models generally show a weak shortwave
tracking across South Central Texas late Thursday into Friday. While
this disturbance will encounter an airmass slightly more stable than
what we've seen heading into the week, interaction with mountainous
terrain over Mexico may support the development of isolated showers
and thunderstorms Thursday evening into Friday morning. Odds are
highest over the Rio Grande Plains, with rain chances are about 30
to 50 percent for that timeframe.

Once Thursday passes, the active subtropical jet stream will push
south of our area, resulting in a drying northwesterly flow in the
mid-level and zonal flow aloft. Additionally, current ensemble
solutions show the aforementioned lobe of vorticity stalling out
over the Gulf states through the weekend into next week. This will
favor a dry continental airmass and temperatures around to a few
degrees below climatological norms (highs in the upper 70s to mid
80s with lows in the 50s to low 60s for most). Given the slow moving
upper air pattern, gradual airmass modification should allow for a
warmup entering next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 555 AM CDT Tue May 6 2025

SHRA/TSRA are developing over South Central Texas and the Hill
Country. These will continue to track to the east and northeast this
morning into afternoon. Have maintained SHRA at the I-35 sites with
TEMPOs TSRA 12Z-16Z. Some TSRA could linger at KAUS through early
afternoon. LIFR/IFR CIGs with brief reductions in VSBYs at the I-35
sites this morning will lift to VFR late morning to early afternoon.
MVFR CIGs at KDRT lift to VFR by 14Z. Winds at KDRT, gusty
southeasterly shift to light northwesterly around 14Z. Winds at the
I-35 sites, easterly around 10 KTs shift to southerly this morning,
then westerly in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  65  86  67 /  80  10  30  10
Austin Bergstrom Intl Airport  86  64  86  65 /  80  10  30  10
New Braunfels Muni Airport     88  65  87  66 /  70  10  30  10
Burnet Muni Airport            84  61  85  64 /  90   0  20  10
Del Rio Intl Airport           92  64  94  69 /  10  10  10  30
Georgetown Muni Airport        84  62  84  64 /  90   0  20  10
Hondo Muni Airport             90  62  89  66 /  50  10  30  10
San Marcos Muni Airport        87  65  86  66 /  80  10  30  10
La Grange - Fayette Regional   83  68  85  67 /  80  20  40  10
San Antonio Intl Airport       89  67  87  68 /  60  10  30  10
Stinson Muni Airport           91  68  88  69 /  50  10  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...CJM
Long-Term...CJM
Aviation...CJM

In the hours before

Special weather statement, May 6, 7:20 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 AM CDT Tue May 6 2025

TXZ184-061400-
Edwards TX-
820 AM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of northern Edwards
County through 900 AM CDT...

At 820 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Rocksprings, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Texas.

&&

LAT...LON 3010 9987 3007 9992 3008 9997 3005 9997
      2983 10039 2998 10051 3029 10009 3029 10002
TIME...MOT...LOC 1320Z 234DEG 28KT 2996 10039

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Runyen
Special weather statement, May 6, 7:43 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
843 AM CDT Tue May 6 2025

TXZ202-061430-
Kinney TX-
843 AM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of northern Kinney
County through 930 AM CDT...

At 843 AM CDT, Doppler radar was tracking a strong thunderstorm near
Standart, or 12 miles northwest of Brackettville, moving northeast at
35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Standart, Alamo Village, and Kickapoo Cavern State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
south central Texas.

&&

LAT...LON 2945 10070 2963 10040 2962 10012 2960 10011
      2948 10011 2929 10060
TIME...MOT...LOC 1343Z 240DEG 28KT 2941 10058

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Runyen
Special weather statement, May 6, 8:38 AM CST, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
938 AM CDT Tue May 6 2025

TXZ185>187-203-061530-
Uvalde TX-Kerr TX-Real TX-Bandera TX-
938 AM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of northwestern
Bandera, west central Kerr, north central Uvalde and Real Counties
through 1030 AM CDT...

At 938 AM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Wood, or 12 miles west of Leakey, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leakey, Vanderpool, Camp Wood, Tuff, Rio Frio, Lost Maples State
Natural Area, Kerr Wildlife Management Area, and Garner State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central Texas.

&&

LAT...LON 3010 9951 2978 9924 2962 9961 2955 10000
      2962 10005 2962 10002 2963 10001 2966 10003
      2968 10002 2971 10006 2972 10002 2976 10002
TIME...MOT...LOC 1438Z 240DEG 49KT 2968 9997

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

05
Special weather statement, May 6, 9:10 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1010 AM CDT Tue May 6 2025

TXZ190-061600-
Blanco TX-
1010 AM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of northern Blanco
County through 1100 AM CDT...

At 1010 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, or 10 miles north of Blanco, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Mountain, Johnson City, Rocky Creek, Pedernales Falls State
Park, Hye, and Cypress Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.

&&

LAT...LON 3043 9813 3035 9818 3026 9821 3012 9846
      3026 9859 3048 9832
TIME...MOT...LOC 1510Z 230DEG 28KT 3024 9846

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Runyen
Local storm report, May 6, 9:13 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1013 AM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Hail             Hye                     30.24N 98.57W
05/06/2025  E0.70 Inch       Blanco             TX   Public

&&

CVP
Special weather statement, May 6, 9:24 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1024 AM CDT Tue May 6 2025

TXZ186>189-061615-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1024 AM CDT Tue May 6 2025

...A strong thunderstorm will impact portions of northwestern
Bandera, Kerr, western Gillespie and northwestern Kendall Counties
through 1115 AM CDT...

At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Hunt, or 13 miles northwest of Medina, moving
northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Camp Verde, Cain
City, Tivydale, Kerrville-Schreiner Park, Old Tunnel State Park,
Waltonia, Harper, Bankersmith, Sisterdale, Cypress Creek, Mountain
Home, Center Point, Waring, Grapetown, and Kerr Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central Texas.

&&

LAT...LON 2979 9943 2999 9957 3049 9905 2999 9862
      2982 9904
TIME...MOT...LOC 1523Z 239DEG 47KT 2995 9940

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

05

The radar

The Ft Hood radar (KGRK), 52 km away, was scanning. The volume nearest the first event began at 15:31 UTC.

Open the radar archive at this moment

Event by event

9 hail, 3 flash flood. Local standard time, as filed.

Hail, Williamson

When
May 6, 9:30 AM CST
Where
Williamson County, 4.38 mi WNW of Andice
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.800, -97.920

A thunderstorm produced quarter size hail northwest of Andice.

Hail, Williamson

When
May 6, 9:30 AM CST
Where
Williamson County, 4.64 mi WNW of Andice
Measured
1.25 in hail
Reported by
Public
Coordinates
30.810, -97.920

A thunderstorm produced quarter to half dollar size hail northwest of Andice.

Flash Flood, Williamson

When
May 6, 10:41 AM CST to 1:30 PM CST
Where
Williamson County, 1.5 mi NNW of White Stone
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.540, -97.840

Thunderstorms produced heavy rain that led to flash flooding of a low water crossing on Cypress Ln. at Black House Creek in Cedar Park.

Flash Flood, Travis

When
May 6, 11:30 AM CST to 1:30 PM CST
Where
Travis County, 1.82 mi SE of Mc Neil to 1.7 mi SE of Mc Neil
Cause
Heavy Rain
Reported by
AWSS
Coordinates
30.430, -97.700

Thunderstorms produced heavy rain that led to flash flooding closing McNeil Dr. at Mopac in Wells Branch.

Hail, Medina

When
May 6, 12:06 PM CST
Where
Medina County, 2.83 mi NNE of Noonan
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.310, -98.910

A thunderstorm produced quarter size hail southwest of Castroville.

Hail, Medina

When
May 6, 12:11 PM CST
Where
Medina County, 2.16 mi NNE of Noonan
Measured
1 in hail
Reported by
Public
Coordinates
29.300, -98.910

A thunderstorm produced quarter size hail southwest of Castroville.

Flash Flood, Williamson

When
May 6, 12:29 PM CST to 1:30 PM CST
Where
Williamson County, 1.91 mi ESE of Granger to 2.11 mi ESE of Granger
Cause
Heavy Rain
Reported by
AWSS
Coordinates
30.710, -97.400

Thunderstorms produced heavy rain that led to flash flooding closing CR 349 at Opossum Creek east of Granger.

Hail, Gonzales

When
May 6, 3:22 PM CST
Where
Gonzales County, 8.09 mi NNE of Nickel
Measured
1.5 in hail
Reported by
Public
Coordinates
29.650, -97.160

A thunderstorm produced ping pong ball size hail southwest of Flatonia.

Hail, Fayette

When
May 6, 3:26 PM CST
Where
Fayette County, 0.6 mi E of Flatonia
Measured
1.5 in hail
Reported by
Public
Coordinates
29.680, -97.110

A thunderstorm produced ping pong ball size hail in Flatonia.

Hail, Fayette

When
May 6, 4:14 PM CST
Where
Fayette County, 1.83 mi SE of Schulenburg
Measured
1 in hail
Reported by
Public
Coordinates
29.660, -96.900

A thunderstorm produced nickel to quarter size hail in Schulenburg.

Hail, Fayette

When
May 6, 4:14 PM CST
Where
Fayette County, 1.39 mi ENE of Schulenburg
Measured
0.88 in hail
Reported by
Public
Coordinates
29.690, -96.900

A thunderstorm produced nickel size hail in Schulenburg.

Hail, Fayette

When
May 6, 4:15 PM CST
Where
Fayette County, 1.51 mi SSW of Schulenburg Arpt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.710, -96.890

A thunderstorm produced quarter size hail in Schulenburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264248, 1264249, 1264251, 1264254, 1264256, 1264257, 1264258, 1264259, 1264260, 1264262, 1264263, 1264265.